Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Lichen Planus-like Eruption Caused by Color Developer

Lichen Planus-like Eruption Caused by Color Developer Abstract The development of lichen planus-like eruptions following medications is common. Gold, arsenic, and quinacrine (Atabrine) are capable of eliciting this type of cutaneous reaction. The lichen planus-like eruptions discussed in this paper appear to differ from those previously reported in that they developed after external exposure to a chemical agent which was not a drug. On Feb. 5, 1958, I had the opportunity of examining a patient presenting an extensive eruption, with residual pigmentation of the hands, forearms, neck, and face. It consisted of pinhead-sized, flat, shiny papules, clinically suggestive of lichen planus. A biopsy confirmed this diagnosis. This patient was engaged in processing color film in a plant in New York City, and he attributed the eruption to his work. Since the diagnosis of lichen planus had been confirmed by histologic examination, the disease was not initially considered as of occupational nature. However, within two months, References 1. Birmingham, D. J.: Personal communication to the author. 2. Buckley, R.: Lichenoid Eruptions Following Contact Dermatitis , A. M. A. Arch. Dermat. 78:454 ( (Oct.) ) 1958.Crossref 3. Shaw, H. C.: Personal communication to the author. 4. Hallett, J.: Personal communication to the author. 5. Sheard, C.: Personal communication to the author. 6. Osorio, F. R. F.: Personal communication to the author. 7. Shatin, H.; Canizares, O., and Worthington, E. L.: Lichen Planus-like Drug Eruption Due to Para-Amino Salicylic Acid , Invest. Dermat. 21:135-138 ( (Sept.) ) 1953.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png A.M.A. Archives of Dermatology American Medical Association

Lichen Planus-like Eruption Caused by Color Developer

A.M.A. Archives of Dermatology , Volume 80 (1) – Jul 1, 1959

Loading next page...
 
/lp/american-medical-association/lichen-planus-like-eruption-caused-by-color-developer-0Z4KZYAza2
Publisher
American Medical Association
Copyright
Copyright © 1959 American Medical Association. All Rights Reserved.
ISSN
0096-5359
DOI
10.1001/archderm.1959.01560190083012
Publisher site
See Article on Publisher Site

Abstract

Abstract The development of lichen planus-like eruptions following medications is common. Gold, arsenic, and quinacrine (Atabrine) are capable of eliciting this type of cutaneous reaction. The lichen planus-like eruptions discussed in this paper appear to differ from those previously reported in that they developed after external exposure to a chemical agent which was not a drug. On Feb. 5, 1958, I had the opportunity of examining a patient presenting an extensive eruption, with residual pigmentation of the hands, forearms, neck, and face. It consisted of pinhead-sized, flat, shiny papules, clinically suggestive of lichen planus. A biopsy confirmed this diagnosis. This patient was engaged in processing color film in a plant in New York City, and he attributed the eruption to his work. Since the diagnosis of lichen planus had been confirmed by histologic examination, the disease was not initially considered as of occupational nature. However, within two months, References 1. Birmingham, D. J.: Personal communication to the author. 2. Buckley, R.: Lichenoid Eruptions Following Contact Dermatitis , A. M. A. Arch. Dermat. 78:454 ( (Oct.) ) 1958.Crossref 3. Shaw, H. C.: Personal communication to the author. 4. Hallett, J.: Personal communication to the author. 5. Sheard, C.: Personal communication to the author. 6. Osorio, F. R. F.: Personal communication to the author. 7. Shatin, H.; Canizares, O., and Worthington, E. L.: Lichen Planus-like Drug Eruption Due to Para-Amino Salicylic Acid , Invest. Dermat. 21:135-138 ( (Sept.) ) 1953.Crossref

Journal

A.M.A. Archives of DermatologyAmerican Medical Association

Published: Jul 1, 1959

References